Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Charleston, SC

June 30, 2013Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 30, 2013, 12:58 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 12:58 PM EDT (16:58 UTC)
Expired
Jun 30, 2013, 3:00 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:00 PM EDTHEAVY RAIN 1.651 Nw Mount Pleasant, SC1.65 INCHES OF RAIN FELL BETWEEN 1 AND 2 PM IN MOUNT PLEASANT.
Jun 30, 2:25 PM EDTFLASH FLOOD1 Nnw Mount Pleasant, SCSEVERAL STREETS FLOODED IN THE WAKENDAW LAKES SUBDIVISION.
Jun 30, 2:30 PM EDTFLASH FLOOD1 W Mount Pleasant, SCCOLEMAN BLVD HAS BEEN CLOSED DOWN TO 2 LANES.
Jun 30, 2:39 PM EDTFLASH FLOOD1 W Mount Pleasant, SCCOLEMAN BLVD HAS BEEN CLOSED DOWN TO 2 LANES.
Jun 30, 2:43 PM EDTFLASH FLOOD1 Nw Charleston, SCASHLEY AVE IMPASSABLE DUE TO HIGH FLOOD WATERS. CARS TURNING AROUND AS THE WATER IS TOO DEEP TO DRIVE THROUGH.
Jun 30, 3:10 PM EDTFLASH FLOOD2 Nw Charleston, SCDUNNEMAN AVENUE AT 10TH STREET IS UNDER WATER AND IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WGUS52 KCHS 301658
FFWCHS
SCC015-019-301900-
/O.NEW.KCHS.FF.W.0011.130630T1658Z-130630T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 300 PM EDT

* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTH CHARLESTON
  AND DOWNTOWN CHARLESTON BACK TO ADAMS RUN AND EDISTO ISLAND.
  THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. A QUICK 1 TO 2 INCHES
  OF RAIN COULD FALL THROUGH 3 PM...WHICH COMBINED WITH AN INCOMING
  HIGH TIDE AND SATURATED GROUNDS...COULD CAUSE FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DOWNTOWN CHARLESTON...NORTH CHARLESTON...WEST ASHLEY...MOUNT
  PLEASANT...HOLLYWOOD...RAVENEL...WADMALAW ISLAND...
  ADAMS RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3276 7987 3278 7990 3277 7992 3276 7988
      3253 8038 3255 8042 3262 8039 3262 8043
      3265 8039 3276 8045 3285 8028 3282 8015
      3287 8018 3286 8016 3290 8012 3288 8010
      3294 8009 3300 7997 3278 7983

$$
1 follow-up statement
608 
WGUS72 KCHS 301814
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN JUN 30 2013

SCC015-019-301900-
/O.CON.KCHS.FF.W.0011.000000T0000Z-130630T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
214 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA. THE HEAVIEST RAINS EXTENDING FROM MOUNT PLEASANT
THROUGH THE CHARLESTON HARBOR INTO FOLLY BEACH.

FLASH FLOODING IS EXPECTED IN AND AROUND DOWNTOWN CHARLESTON...
CHARLESTON...DANIEL ISLAND...JOHNS ISLAND...MOUNT PLEASANT...WEST
ASHLEY...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...FORT
JOHNSON...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

&&

LAT...LON 3276 7987 3278 7990 3277 7992 3276 7988
      3262 8019 3291 7991 3278 7983

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:52 AM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 9:52 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
952 AM EDT SUN JUN 30 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY OVER THE WESTERN CAROLINAS
AND NORTHERN GEORGIA. A VERY MOIST AIR MASS AHEAD OF THE FRONT
WILL ALLOW FOR HEAVY RAINFALL AT TIMES THROUGH AT LEAST MID WEEK.
OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW
PRESSURE NORTH AND WEST OF THE AREA. BY THE END OF THE WEEK HIGH
PRESSURE WILL STRENGTHEN ALONG THE EAST COAST AND PERSIST THROUGH
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING WATER VAPOR DATA SHOW A DEEP...TROPICAL FLOW IS IN PLACE
AHEAD OF A SHARPENING UPPER TROUGH TO THE WEST. BLENDED AMSU/SSMI
DATA AS WELL AS REGIONAL 30/12Z RAOBS INDICATE THE TROPICAL
MOISTURE TAP IS CHARACTERIZED BY HIGH PWAT VALUES NEARING 140
PERCENT OF NORMAL...RANGING FROM AROUND 2 INCHES TO AS HIGH AS
2.35 INCHES. CONVECTIVE TEMPERATURES OFF AREA SOUNDINGS ARE
RUNNING ABOUT 80-82 DEGREES WHICH SHOULD BE REACHED SHORTLY.
ALREADY SEEING QUITE A BIT OF SHOWER AND SOME TSTM ACTIVITY
EXPANDING ALONG THE CHARLESTON COUNTY COAST THIS MORNING...WHICH
SHOULD DEVELOP/SPREAD INLAND OVER THE NEXT FEW HOURS AS
TEMPERATURES RISE. INCOMING HIGH RESOLUTION DATA SETS SUGGEST THE
AXIS OF HEAVIEST RAINFALL MAY SHIFT SLIGHTLY FARTHER WEST THIS
AFTERNOON AS A VARIETY OF IMPULSES EMBEDDED IN THE DEEP SOUTHWEST
FLOW AHEAD OF THE UPPER TROUGH TRAVERSE THE AREA. WILL
CORRESPONDINGLY SHIFT THE HIGHEST GRIDDED POPS SLIGHTLY WITH THE
MID-MORNING MORNING UPDATE. STILL EXPECT QUITE BIT OF ACTIVITY
ALONG THE COASTAL COUNTIES...BUT ATTM IT APPEARS THE GREATEST
RAIN CHANCES WILL SETUP SLIGHTLY FARTHER INLAND. WILL MAINTAIN
70-80 PERCENT POPS TODAY WITH A CONTINUED MENTION THAT THE RAIN
COULD BE HEAVY AT TIMES.

WAS VERY TEMPTED TO HOIST A FLASH FLOOD WATCH FOR A GOOD PORTION
OF THE FORECAST AREA THIS MORNING...HOWEVER 1-HR AND 3-HR FLASH
FLOOD GUIDANCE VALUES HAVE RECOVERED SOMEWHAT OVER THE PAST FEW
DAYS. WILL HOLD OFF HOISTING A WATCH FOR NOW...BUT ONE MAY
EVENTUALLY BECOME NECESSARY LATER TODAY. HIGHS IN THE UPPER 80S
LOOK ON TRACK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...CONVECTION WILL BEGIN TO DIMINISH IN COVERAGE THIS
EVENING...BUT EXPECT REDEVELOPMENT TO OCCUR OVERNIGHT...ESPECIALLY
TOWARD THE LOWER SOUTH CAROLINA COAST WHERE LOW-LEVEL ONSHORE
WIND TRAJECTORIES AND THE BEST SUPPORT FROM A LOW-LEVEL JET WILL
OCCUR. RAINFALL WILL CONTINUE TO BE HEAVY AT TIMES.

MONDAY THROUGH WEDNESDAY...MEDIUM RANGE GUIDANCE IN PRETTY GOOD
AGREEMENT INDICATING THE AREA REMAINING CAUGHT BETWEEN HIGH
PRESSURE OFFSHORE AND LOW PRESSURE TO THE WEST. ALTHOUGH HIGH
PRESSURE WILL BE SHIFTING WESTWARD WITH TIME IT APPEARS AS THOUGH
DEEP MOISTURE WILL PERSIST WITH PRECIPITABLE WATER VALUES OVER 2
INCHES THROUGH THE PERIOD. THIS PATTERN WILL FAVOR UNSETTLED
WEATHER GIVEN DIVERGENCE ASSOCIATED WITH THE UPPER JET AND SEVERAL
SHORTWAVES TRAVERSING THE AREA ON THE EAST SIDE OF THE TROUGH.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE DURING THIS TIME WITH
LOCALLY HEAVY RAINFALL POSSIBLY LEADING TO SOME
FLOODING...ESPECIALLY WHERE STORMS MOVE OVER THE SAME AREAS. THE
THREAT OF SEVERE STORMS LOOKS PRETTY SMALL GIVEN THE MOIST
ATMOSPHERIC PROFILES...BUT IT LIKELY WILL NOT TAKE AS MUCH WIND TO
TOPPLE TREES GIVEN THE ALREADY SATURATED GROUND.

HIGH TEMPERATURES SHOULD BE HELD SLIGHTLY BELOW NORMAL WITH
OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
DECENT MODEL AGREEMENT THIS PERIOD INDICATING DEEP HIGH PRESSURE
STRENGTHENING OVER THE EAST COAST THROUGH THE WEEKEND. WITH THE
DEEPEST MOISTURE SHIFTING WEST OF THE AREA THERE SHOULD BE LESS IN
THE WAY OF RAINFALL ACROSS THE AREA...MAINLY NEAR THE COAST EACH
MORNING TRANSITIONING INLAND THROUGH THE DAY. HIGH TEMPERATURES WILL
BE SLOWLY WARMING THROUGH THE PERIOD...LIKELY GETTING BACK ABOVE
NORMAL FOR THE WEEKEND.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
DEEP MOISTURE WILL REMAIN ANCHORED OVER THE AREA...BUT TIMING
SHOWERS AND THUNDERSTORMS AT THE TERMINALS REMAINS DIFFICULT.
THE FORECAST GENERALLY DEPICTS VICINITY SHOWERS THROUGH MUCH OF
THIS MORNING...THEN PREVAILING SHOWERS WITH VICINITY THUNDERSTORMS
BEGINNING AROUND MIDDAY AND CONTINUING INTO EARLY THIS EVENING.
HAVE ALSO INCLUDED A TEMPO GROUP WITH THUNDERSTORMS RESTRICTING
CEILINGS/VISIBILITIES TO MVFR LEVELS FROM 16-20Z AT KSAV AND 18-22Z AT
KCHS WHEN THE POTENTIAL FOR CONVECTION IS EXPECTED TO BE
GREATEST. HOWEVER...ADJUSTMENTS TO TIMING WILL BE NEEDED AS
CONVECTIVE TRENDS BECOME BETTER ESTABLISHED. SHOWERS IN THE
VICINITY OF THE TERMINALS ARE THEN FORECAST THROUGH 12Z MONDAY. OUTSIDE
OF ANY THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL.

EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED MOSTLY EACH AFTERNOON/EVENING THROUGH MID
WEEK WITH BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES.

&&

.MARINE...
TODAY AND TONIGHT...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
FOR ALL COASTAL WATERS OUTSIDE OF THE NEAR SHORE GEORGIA WATERS. A
TIGHT GRADIENT BETWEEN A STALLED FRONT INLAND AND ATLANTIC HIGH
PRESSURE WILL MAINTAIN A STRONG SOUTH/SOUTHWEST FLOW THROUGH TONIGHT.
WINDS IN THE ADVISORY AREA WILL BE A SOLID 15-20 KT WITH FREQUENT
GUSTS TO 25 KT AND SEAS COULD BE AS HIGH AS 4-6 FT. WINDS ALONG
THE LAND/SEA INTERFACE WILL STRENGTHEN LATE TODAY INTO TONIGHT AND
COULD APPROACH SMALL CRAFT ADVISORY CRITERIA IN CHARLESTON
HARBOR...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE AN ADVISORY AT
THIS TIME.

MONDAY THROUGH FRIDAY...THE COASTAL WATERS WILL REMAIN IN BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND LOW PRESSURE TO THE WEST
THROUGH MID WEEK WITH HIGH PRESSURE GAINING MORE CONTROL LATER THIS
WEEK. THIS PATTERN WILL RESULT IN MOSTLY SOUTHERLY WINDS...ENHANCED
TO NEAR ADVISORY LEVELS AT TIMES DUE TO A TIGHTER THAN NORMAL
PRESSURE GRADIENT AND LOW-LEVEL JET FOR THIS TIME OF YEAR. THE
STRONGEST WINDS WILL MAINLY BE ACROSS THE SOUTH CAROLINA NEAR SHORE
WATERS AND OFFSHORE GEORGIA WATERS. SIGNIFICANT WAVE HEIGHTS WILL
ALSO BE CLOSE TO ADVISORY LEVELS IN THESE SAME AREAS INTO TUESDAY.

RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO PERSIST
ALONG THE SOUTH CAROLINA BEACHES TODAY. WINDS AND SWELLS SHOULD
BE A BIT LESS ALONG THE GEORGIA COAST...THUS THE RIP CURRENT RISK
WILL REMAIN IN IN LOW CATEGORY THIS AFTERNOON FOR THE GEORGIA BEACHES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ350-352-374.

&&

ST
Hazardous weather outlook, Jun 30, 4:56 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT SUN JUN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-011000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
456 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF
THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME
AREA FOR AN EXTENDED DURATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH
THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL
THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH
CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-011000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
456 AM EDT SUN JUN 30 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF
THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME
AREA FOR AN EXTENDED DURATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH
THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL
THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH
CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
456 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 10:14 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 AM EDT SUN JUN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-301800-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1014 AM EDT SUN JUN 30 2013

...HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
TODAY INTO AT LEAST THIS EVENING. THE NATURE OF THESE
THUNDERSTORMS WILL BE SUCH THAT TORRENTIAL RAINFALL COULD OCCUR
OVER A VERY SHORT PERIOD WITH AS MUCH AS 2 TO 3 INCHES FALLING
WITHIN AN HOURS TIME. GIVEN HOW WET THE AREA HAS BEEN OVER THE
PAST SEVERAL WEEKS...IT WILL NOT TAKE MUCH HEAVY RAIN OVER A
SHORT PERIOD TO PRODUCE AT LEAST MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING COULD ALSO
OCCUR...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINS YESTERDAY
AND EARLIER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE
ACTION SHOULD FLOODING BE OBSERVED OR IF A FLOOD ADVISORY OR FLASH
FLOOD WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.

&&
Local storm report, Jun 30, 11:37 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 AM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     WATER SPOUT      2 ESE FOREST BEACH      32.13N  80.71W
06/30/2013                   AMZ352             SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED A BRIEF WATERSPOUT OFF HILTON
            HEAD ISLAND. WATERSPOUT HAS SINCE DISSIPATED.

&&

EVENT NUMBER CHS1300596

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:31 AM EDTSpecial Marine WarningCHS29 min
Jun 30, 12:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester88 min
Jun 30, 1:19 PM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton70 hr
Jun 30, 2:24 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jun 30, 2:33 PM EDTSpecial Weather StatementCHSHampton27 min
Jun 30, 2:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 30, 2:50 PM EDTFlash Flood WarningCHSBerkeley, Charleston115 min
Jun 30, 3:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 30, 3:42 PM EDTSpecial Weather StatementCHSJasper48 min
Jun 30, 4:15 PM EDTSpecial Weather StatementCHSColleton, Dorchester30 min
Jun 30, 4:20 PM EDTSpecial Weather StatementCHSHampton40 min
Jun 30, 4:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Jun 30, 4:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 30, 4:51 PM EDTSpecial Weather StatementCHSBerkeley24 min
Jun 30, 5:10 PM EDTAreal Flood AdvisoryCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester2 hr
Jun 30, 5:29 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Jun 30, 5:35 PM EDTSpecial Weather StatementCHSBerkeley40 min
Jun 30, 5:55 PM EDTTornado WarningCHSBerkeley50 min
Jun 30, 6:02 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton118 min

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.